Alert archive / California / High Wind Watches in 2011
High Wind Watch 2, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Jan 31, 2011, 12:45 PM PST for 4 counties in California. It took effect at Feb 2, 2011, 2:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 31, 2011, 12:45 PM PST (20:45 UTC)
- In effect from
- Feb 2, 2011, 2:00 AM PST
- Expired
- Feb 1, 2011, 2:44 AM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 8.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
352 WWUS76 KSGX 312045 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1245 PM PST MON JAN 31 2011 ...STRONG GUSTY WINDS FROM THE NORTHEAST TUESDAY NIGHT THROUGH THURSDAY... .A COLD STRONG HIGH PRESSURE SYSTEM WILL MOVE INTO THE CENTRAL ROCKIES TUESDAY NIGHT AND WEDNESDAY. THIS WILL RESULT IN STRONG NORTHEASTERLY WINDS...ESPECIALLY THROUGH AND BELOW PASSES AND CANYONS. WIND GUSTS OVER 60 MPH WILL BE POSSIBLE THROUGH AND BELOW THE CAJON PASS...IN THE SANTA ANA MOUNTAINS...INLAND ORANGE COUNTY AND IN THE SAN DIEGO COUNTY MOUNTAINS...FOOTHILLS AND FAR INLAND VALLEYS. STRONGEST WINDS WILL BE TUESDAY NIGHT AND WEDNESDAY. LOCAL WIND GUSTS COULD REACH 80 MPH IN SOME AREAS...MAINLY THE SANTA ANA MOUNTAINS. IN ORANGE COUNTY...THE INLAND EMPIRE AND THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...WINDS WILL DIMINISH SOMEWHAT WEDNESDAY NIGHT...BUT WINDS WILL REMAIN STRONG IN SAN DIEGO COUNTY THROUGH THURSDAY MORNING. CAZ042-048-055>057-010545- /O.NEW.KSGX.HW.A.0002.110202T1000Z-110203T0000Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 1245 PM PST MON JAN 31 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. * TIMING: LATE TUESDAY NIGHT THROUGH WEDNESDAY * WINDS: NORTHEASTERLY 25 TO 45 MPH WITH GUSTS OVER 60 MPH POSSIBLE. * VISIBILITY: LOCAL VISIBILITY OVER ONE-QUARTER MILE OR LESS IN BLOWING DUST. * IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT. MOTORISTS WITH HIGH PROFILE VEHICLES WILL BE PARTICULARLY SUSCEPTIBLE TO THE STRONG WINDS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ050-058-010545- /O.NEW.KSGX.HW.A.0002.110202T1000Z-110203T2200Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 1245 PM PST MON JAN 31 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY AFTERNOON. * TIMING: LATE TUESDAY NIGHT THROUGH THURSDAY * WINDS: NORTHEASTERLY 25 TO 45 MPH WITH GUSTS OVER 60 MPH POSSIBLE. * VISIBILITY: LOCAL VISIBILITY OVER ONE-QUARTER MILE OR LESS IN BLOWING DUST. * IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT. MOTORISTS WITH HIGH PROFILE VEHICLES WILL BE PARTICULARLY SUSCEPTIBLE TO THE STRONG WINDS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MAXWELL
2 follow-up statements
950 WWUS76 KSGX 010523 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 923 PM PST MON JAN 31 2011 ...STRONG GUSTY NORTHEAST WINDS TUESDAY NIGHT THROUGH THURSDAY... .A COLD STRONG HIGH PRESSURE SYSTEM WILL MOVE INTO THE CENTRAL ROCKIES TUESDAY NIGHT AND WEDNESDAY. THIS WILL RESULT IN STRONG NORTHEASTERLY WINDS...ESPECIALLY THROUGH AND BELOW PASSES AND CANYONS. WIND GUSTS OVER 60 MPH WILL BE POSSIBLE THROUGH AND BELOW THE CAJON PASS...IN THE SANTA ANA MOUNTAINS...INLAND ORANGE COUNTY AND IN THE SAN DIEGO COUNTY MOUNTAINS...FOOTHILLS AND FAR INLAND VALLEYS. STRONGEST WINDS WILL BE TUESDAY NIGHT AND WEDNESDAY. LOCAL WIND GUSTS COULD REACH 80 MPH IN SOME AREAS... MAINLY THE SANTA ANA MOUNTAINS. IN ORANGE COUNTY...THE INLAND EMPIRE AND THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...WINDS WILL DIMINISH SOMEWHAT WEDNESDAY NIGHT...BUT WINDS WILL REMAIN STRONG IN SAN DIEGO COUNTY THROUGH THURSDAY MORNING. CAZ042-048-055>057-011115- /O.CON.KSGX.HW.A.0002.110202T1000Z-110203T0000Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 923 PM PST MON JAN 31 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. * TIMING: LATE TUESDAY NIGHT THROUGH WEDNESDAY. * WINDS: NORTHEASTERLY 25 TO 45 MPH WITH GUSTS OVER 60 MPH. OCCASIONAL GUSTS OVER 70 MPH ARE POSSIBLE AT TIMES IN WIND PRONE AREAS. * VISIBILITY: LOCAL VISIBILITY OVER ONE-QUARTER MILE OR LESS IN BLOWING DUST. * IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT. MOTORISTS WITH HIGH PROFILE VEHICLES WILL BE PARTICULARLY SUSCEPTIBLE TO THE STRONG WINDS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ050-058-011115- /O.CON.KSGX.HW.A.0002.110202T1000Z-110203T2200Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 923 PM PST MON JAN 31 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY AFTERNOON. * TIMING: LATE TUESDAY NIGHT THROUGH THURSDAY. * WINDS: NORTHEASTERLY 25 TO 45 MPH WITH GUSTS OVER 60 MPH. OCCASIONAL GUSTS OVER 70 MPH ARE POSSIBLE AT TIMES IN WIND PRONE AREAS. * VISIBILITY: LOCAL VISIBILITY OVER ONE-QUARTER MILE OR LESS IN BLOWING DUST. * IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT. MOTORISTS WITH HIGH PROFILE VEHICLES WILL BE PARTICULARLY SUSCEPTIBLE TO THE STRONG WINDS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MAXWELL/PG
617 WWUS76 KSGX 011044 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 244 AM PST TUE FEB 1 2011 ...STRONG GUSTY OFFSHORE WINDS LATE TONIGHT THROUGH THURSDAY MORNING... .FOR TONIGHT THROUGH THURSDAY...A STRONG COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE FROM NEAR THE FOUR CORNERS INTO NORTHWEST MEXICO WITH STRONG SURFACE HIGH PRESSURE OVER THE GREAT BASIN. THIS WILL BRING STRONG GUSTY OFFSHORE WINDS TO SOUTHWEST CALIFORNIA FOR LATE TONIGHT THROUGH THURSDAY MORNING. STRONGEST WIND GUSTS WEDNESDAY MORNING THROUGH EARLY AFTERNOON COULD REACH 85 MPH...MAINLY IN THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. CAZ042-057-012200- /O.UPG.KSGX.HW.A.0002.110202T1000Z-110203T0000Z/ /O.NEW.KSGX.HW.W.0004.110202T0500Z-110203T2000Z/ ORANGE COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS AND FOOTHILLS- 244 AM PST TUE FEB 1 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: LATE TONIGHT THROUGH THURSDAY. WINDS INCREASING LATE TONIGHT AND STRONGEST WEDNESDAY MORNING THROUGH EARLY WEDNESDAY AFTERNOON. PERIODS OF STRONGER WIND GUSTS WILL CONTINUE INTO THURSDAY MORNING. * WINDS: WINDS NORTHEAST 25 TO 35 MPH WITH GUSTS TO 65 MPH THROUGH AND BELOW PASSES AND CANYONS AND NEAR THE FOOTHILLS. DAMAGING WIND GUSTS TO AROUND 85 MPH ARE POSSIBLE WEDNESDAY MORNING THROUGH EARLY AFTERNOON. * IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT. MOTORISTS WITH HIGH PROFILE VEHICLES WILL BE PARTICULARLY SUSCEPTIBLE TO THE STRONG WINDS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ048-055-056-012200- /O.UPG.KSGX.HW.A.0002.110202T1000Z-110203T0000Z/ /O.NEW.KSGX.HW.W.0004.110202T0500Z-110203T2000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 244 AM PST TUE FEB 1 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: LATE TONIGHT THROUGH THURSDAY. WINDS INCREASING LATE TONIGHT AND STRONGEST WEDNESDAY MORNING THROUGH EARLY WEDNESDAY AFTERNOON. PERIODS OF STRONGER WIND GUSTS WILL CONTINUE INTO THURSDAY MORNING. * WINDS: WINDS NORTHEAST 25 TO 35 MPH WITH GUSTS TO 65 MPH THROUGH AND BELOW PASSES AND CANYONS AND NEAR THE FOOTHILLS. DAMAGING WIND GUSTS TO AROUND 75 MPH ARE POSSIBLE BELOW THE CAJON PASS WEDNESDAY MORNING THROUGH EARLY AFTERNOON. * IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT. MOTORISTS WITH HIGH PROFILE VEHICLES WILL BE PARTICULARLY SUSCEPTIBLE TO THE STRONG WINDS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ050-058-012200- /O.UPG.KSGX.HW.A.0002.110202T1000Z-110203T2200Z/ /O.NEW.KSGX.HW.W.0004.110202T0500Z-110203T2000Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 244 AM PST TUE FEB 1 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: LATE TONIGHT THROUGH THURSDAY. WINDS INCREASING LATE TONIGHT AND STRONGEST WEDNESDAY MORNING THROUGH EARLY WEDNESDAY AFTERNOON. PERIODS OF STRONGER WIND GUSTS WILL CONTINUE INTO THURSDAY MORNING. * WINDS: WINDS NORTHEAST TOM EAST 25 TO 35 MPH WITH GUSTS TO 65 MPH THROUGH AND BELOW PASSES AND CANYONS AND NEAR THE FOOTHILLS. * IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT. MOTORISTS WITH HIGH PROFILE VEHICLES WILL BE PARTICULARLY SUSCEPTIBLE TO THE STRONG WINDS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ061-012200- /O.NEW.KSGX.WI.Y.0007.110202T0500Z-110203T0200Z/ COACHELLA VALLEY- 244 AM PST TUE FEB 1 2011 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM PST WEDNESDAY. * TIMING: LATE TONIGHT THROUGH WEDNESDAY AFTERNOON * WINDS: AREAS OF NORTH WINDS IN NORTHERN PARTS OF THE COACHELLA VALLEY OF 20 TO 30 MPH WITH GUSTS TO 50 MPH. * VISIBILITY: LOCALLY REDUCED TO ONE QUARTER MILE OR LESS IN BLOWING DUST AND BLOWING SAND. * IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT. MOTORISTS WITH HIGH PROFILE VEHICLES WILL BE PARTICULARLY SUSCEPTIBLE TO THE STRONG WINDS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ043-012200- /O.NEW.KSGX.WI.Y.0007.110202T0900Z-110202T2200Z/ SAN DIEGO COUNTY COASTAL AREAS- 244 AM PST TUE FEB 1 2011 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 2 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 2 PM PST WEDNESDAY. * TIMING: LATE TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON. * WINDS: AREAS OF EAST TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. GUSTS TO 55 MPH IN FAR NORTHERN PORTIONS NORTH OF OCEANSIDE. * IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT. MOTORISTS WITH HIGH PROFILE VEHICLES WILL BE PARTICULARLY SUSCEPTIBLE TO THE STRONG WINDS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX MARTIN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Jan 31, 9:00 AM PST, 3 hours 45 minutes earlier.
Area forecast discussion, Jan 31, 9:00 AM PST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PST MON JAN 31 2011 .SYNOPSIS... PARTLY CLOUDY SKIES WITH TEMPERATURES A LITTLE BELOW SEASONAL NORMALS WILL PREVAIL THROUGH TUESDAY AS LOW PRESSURE EXITS TO THE EAST. A COLD AIR MASS WILL MOVE INTO SOUTHERN CALIFORNIA FROM THE NORTHEAST LATE TUESDAY NIGHT AND WEDNESDAY AND BRING STRONG GUSTY NORTHEAST WINDS...ESPECIALLY BELOW PASSES AND CANYONS. WINDY CONDITIONS WILL CONTINUE INTO THURSDAY...BUT A WARMING TREND WILL BEGIN THURSDAY AND CONTINUE THROUGH THE END OF THE WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... SOME STRATUS WAS OCCURRING...AND THE AREAS OF GROUND FOG IN THE VALLEYS HAD MOSTLY DISSIPATED. THE LAST BIT OF PRECIP ENDED BY 8 AM. LOOKS LIKE SOME CLOUDS WILL LINGER W OF THE MTNS DUE TO RESIDUAL MOISTURE AND ONSHORE FLOW THROUGH TUE NIGHT...AND WITH THE RAINS FROM THE PAST 24 HOURS...SOME VALLEY FOG WILL OCCUR AGAIN TONIGHT. TEMPS WILL BE JUST SLIGHTLY BELOW NORMAL...MOSTLY 60S AT LOWER ELEVATIONS...THOUGH THERE WILL BE LOWER 70S IN THE LOWER DESERTS. THE STRONG UPPER RIDGE IS REESTABLISHING ITSELF OVER THE E PAC...WHILE THE DEEP BROAD TROUGHING CONTINUES TO INFLUENCE MUCH OF E/CENTRAL CANADA AND THE LOWER 48. A SHORTWAVE ON THE WEST SIDE OF THE CANADIAN LOW WILL DIVE SOUTH FROM SASKATCHEWAN TO BECOME A LONGER TROUGH FROM COLORADO TO ARIZONA BY WEDNESDAY...THEN SHIFT SE TO TEXAS BY FRI. WITH THE SHORTWAVE MOVING SOUTH THROUGH THE INTERIOR WEST...SOUTH OF THE COLD AIR THAT IS CURRENTLY OVER THE NORTHERN ROCKIES/N PLAINS WILL MOVE INTO THE GREAT BASIN AND SOUTHERN CALIFORNIA VIA A BACKDOOR COLD FRONT FROM THE NE. A VERY TIGHT PRESSURE GRADIENT WILL DEVELOP TUE NIGHT BEHIND THIS FRONT FROM A 1049 MB HIGH OVER SW WYOMING TO A 1017 MB TROUGH OVER OUR COASTAL WATERS...WITH 10+ MB OFFSHORE GRADIENT FROM LAS VEGAS TO SAN DIEGO. THUS...STRONG NE WINDS WILL OCCUR...WITH LIKELY GUSTS OVER 60 MPH THROUGH/BELOW THE CAJON PASS...SANTA ANA MTNS AND POSSIBLY THE SAN DIEGO COUNTY MTNS/VALLEYS. LOCAL GUSTS TO 80 MPH WILL BE POSSIBLE. STRONG THERMAL SUPPORT WILL ALSO OCCUR WITH AN 8 DEG C DIFFERENCE AT 850 MB BETWEEN THE NE AND SW SLOPES OF THE SO-CAL MTNS. LOCAL WRF HAS UP TO 60 KT WINDS AT 850 MB THROUGH THE CAJON PASS WED AND 55 KT WINDS AT 850 MB IN THE S SAN DIEGO COUNTY MTNS THU MORNING...AND STRONG MTN WAVE ACTIVITY IN THE CROSS SECTIONS. WE PLAN TO ISSUE A HIGH WIND WATCH FOR WED INTO THU FOR PARTS OF THE AREA WITH THE AFTERNOON FORECAST PACKAGE. LOW RH VALUES WILL OCCUR DURING THIS PERIOD...THOUGH THE RAINS FROM LAST NIGHT WILL HELP MODERATE FUEL MOISTURES. IT WILL BE COLD WED...THOUGH MODELS HAVE BACKED OFF ON THE EXTREME COLD A BIT AS NAM NOW HAS 850 MB TEMPS OF -7 DEG C OVER THE HIGH DESERTS WED AND 1-2 DEG C W OF THE MTNS. STILL...WIND SHELTERED AREAS IN THE VALLEYS COULD GET BELOW FREEZING WED NIGHT. AS THE INTERIOR TROUGH SHIFTS EAST AND THE UPPER HIGH BUILDS INTO CALIFORNIA LATE IN THE WEEK...TEMPS SHOULD INCREASE TO LEVELS A LITTLE ABOVE NORMAL BY FRI. NO BIG CHANGE IS EXPECTED FOR A FEW DAYS AFTER THAT...SO DRY CONDITIONS WITH SOME OFFSHORE FLOW AND TEMPS A LITTLE ABOVE NORMAL WILL CONTINUE OVER THE WEEKEND/EARLY NEXT WEEK. && .AVIATION... 311630Z...BKN STRATUS WITH BASES AROUND 2500 FT MSL AND FOG IN THE INLAND VALLEYS SHOULD MIX OUT BY 18-19Z. SCT LOW CLOUDS MAY LINGER INTO TUESDAY. SHALLOW GROUND FOG WITH 2SM OR LESS VSBY IS POSSIBLE IN THE INLAND VALLEYS AGAIN LATE TONIGHT INTO TUESDAY MORNING. && .MARINE... LARGE MODERATE PERIOD SWELL WILL GENERATE HIGH SURF AND STRONG RIP CURRENTS ALONG THE BEACHES OF SAN DIEGO COUNTY. SURF HEIGHTS WILL BE AROUND 6 TO 8 FEET WITH LOCAL SETS TO 10 FEET...MAINLY ON EXPOSED WEST FACING BEACHES. SWELL AND SURF WILL PEAK THIS AFTERNOON...THEN GRADUALLY LOWER THROUGH WEDNESDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 2 AM PST WEDNESDAY FOR THE SAN DIEGO COUNTY BEACHES...SEE LAXCFWSGX. && PUBLIC...MAXWELL AVIATION/MARINE...SS
Hazardous weather outlook, Jan 31, 10:45 AM PST, 2 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE SAN DIEGO CA 1045 AM PST MON JAN 31 2011 CAZ042-043-048-050-055>058-060>062-011400- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1045 AM PST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HIGH SURF ADVISORY FOR THE SAN DIEGO COUNTY COAST...SEE LAXCFWSGX. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR TUESDAY...HIGH SURF ADVISORY FOR THE SAN DIEGO COUNTY COAST...SEE LAXCFWSGX. FOR TUESDAY NIGHT AND WEDNESDAY...STRONG NORTHEAST WINDS WILL OCCUR FROM THE MOUNTAINS WEST TO COASTAL AREAS. STRONGEST WINDS WILL BE THROUGH AND BELOW THE CAJON PASS AND IN THE SANTA ANA MOUNTAINS. LOCAL WIND GUSTS TO 80 MPH WILL BE POSSIBLE. A HIGH WIND WATCH WILL BE IN EFFECT WEDNESDAY FOR THE MOUNTAINS...VALLEYS AND ORANGE COUNTY COASTAL AREAS. FOR WEDNESDAY NIGHT AND THURSDAY...STRONG EAST WINDS WILL CONTINUE...MOSTLY IN SAN DIEGO COUNTY. A HIGH WIND WATCH WILL CONTINUE WEDNESDAY NIGHT AND THURSDAY FOR THE SAN DIEGO COUNTY MOUNTAINS AND VALLEYS. FOR WEDNESDAY NIGHT...VERY COLD WEATHER WILL OCCUR IN INLAND WIND SHELTERED LOCATIONS WITH COLDEST PORTIONS OF THE INLAND VALLEYS AND LOWER DESERTS FALLING INTO THE 20S AND MOST OF THE UPPER DESERTS FALLING TO NEAR 20. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN/MAXWELL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 12:17 AM PST | High Surf Advisory | SGX | San Diego | 30 hr |
Nearby
High Wind Watches in California, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.